Document Detail


Posterior reversible encephalopathy syndrome complicating intracranial hemorrhage after phenylpropanolamine exposure.
MedLine Citation:
PMID:  21869581     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
A 57-year-old woman suffered sudden onset of thunderclap headache after exposure to phenylpropanolamine (PPA), and subsequently developed posterior reversible encephalopathy syndrome (PRES) complicated by occipital intracranial hemorrhage (ICH) with cerebral vasoconstriction. PPA is well known to be associated with ICH and vasoconstriction, but this case illustrates the association with PRES. The danger of exposure to PPA and subsequent adverse events is quite low at present, but we must consider the possibility of exposure to medical agents in patients with repeated severe headache who have no organic disorder.
Authors:
Tadaaki Kawanabe; Ryota Tanaka; Yohei Sakaguchi; Osamu Akiyama; Hideki Shimura; Yukimasa Yasumoto; Masanori Ito; Nobutaka Hattori; Shigeki Tanaka
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Neurologia medico-chirurgica     Volume:  51     ISSN:  1349-8029     ISO Abbreviation:  Neurol. Med. Chir. (Tokyo)     Publication Date:  2011  
Date Detail:
Created Date:  2011-08-26     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  0400775     Medline TA:  Neurol Med Chir (Tokyo)     Country:  Japan    
Other Details:
Languages:  eng     Pagination:  582-5     Citation Subset:  IM    
Affiliation:
Department of Neurology, Juntendo University Urayasu Hospital.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Anomalous origin of the ophthalmic artery from the anterior cerebral artery.
Next Document:  Risk of rebleeding in arteriovenous malformations due to impaired venous drainage after radiosurgery...